MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number F7-027
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer has received the device and is retrieving more information from the healthcare facility; a follow-up report will be submitted upon availability of new information and after completion of the device's investigation.
 
Event or Problem Description
The manufacturer was notified of the intraoperative explant of a carbomedics optiform mitral valve in size 27.The following provides a comprehensive summary of all information currently available to the manufacturer.On (b)(6) 2025, during a mitral valve surgery using the carbomedics optiform mitral heart valve, the surgeon discovered on echo that one of the leaflets was not opening properly.Further attempts still ended in failure, therefore the valve was removed and replaced with a medtronic heart valve.The echo showed normal function.
 
Additional Manufacturer Narrative
Updated sections: b4, g3, g6, h2, h3, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The prosthesis was returned to the manufacturer, and it was received in the explant kit inside the inner barrier of the original sterile packaging.Both the valve and the holder were received in dry condition.Upon visual and tactile inspection, the leaflets appeared free to move throughout the full range of motion, transitioning normally between the closed and open positions.At preliminary examination, no obvious signs of obstruction or mechanical interference were identified.After decontamination and cleaning, the valve underwent detailed visual inspection.No anomalies were identified, other than minor marks consistent with suture passage and removal, which are in line with standard implantation and reasonable explant maneuvers.The sewing cuff was removed for hydrodynamic testing.The hydrodynamic testing conducted on the subassembly of the valve confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions.The effective orifice area (eoa) at 70 bpm, c.O.Of 5.0 l/min and m.A.P.Of 100 mmhg is 2.27 cm2, above the iso 5840 minimum requirement 1.70 cm2; the regurgitant fraction (rf%), under the same testing conditions, is 5.5%, below the iso 5840 requirement of 15%.No anomalies were observed during the open/close cycle.In conclusion, a malfunction of the device can be excluded as the root cause of the reported event, as based on the experimental evaluation performed, no mechanical malfunction could be reproduced in our laboratories.In addition, the document review did not reveal any manufacturing deficiencies.As no further information about the event was provided despite the follow up attempts, it was not possible to determine a definitive root cause for the reported issue.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24302364
Report Number3005687633-2026-00098
Device Sequence Number20119452
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)300224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF7-027
Device Catalogue NumberF7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown